Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2020, 9:57 AM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 9:57 AM MST (16:57 UTC)
- Expired
- Jul 27, 2020, 1:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 115 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138
WGUS55 KFGZ 271657
FFWFGZ
AZC005-272000-
/O.NEW.KFGZ.FF.W.0010.200727T1657Z-200727T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
957 AM MST Mon Jul 27 2020
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
The Mangum Fire scar in...
Coconino County in north central Arizona...
* Until 100 PM MST.
* At 955 AM MST, Doppler radar indicated thunderstorms producing
heavy rain over the Mangum Fire scar. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding in and around the Mangum Fire
scar.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of areas in and around
the Mangum Fire scar.
* Some locations that will experience flash flooding include...
mainly rural areas of Coconino County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flash flooding is occurring or imminent! Debris is expected to
inundate Forest Service Roads 22 (Ryan Road) and 461.
The Warm Springs Canyon water storage tank and pump house located
along Forest Service Road 461 may also be affected.
Flooding and debris may also affect the Big Springs Cabin Site and
structures within Mangum Canyon.
&&
LAT...LON 3669 11235 3671 11229 3669 11229 3662 11230
3660 11232 3659 11235 3662 11236
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum3 follow-up statements
461
WGUS75 KFGZ 271759
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1059 AM MST Mon Jul 27 2020
AZC005-272000-
/O.CON.KFGZ.FF.W.0010.000000T0000Z-200727T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
1059 AM MST Mon Jul 27 2020
...FLASH FLOOD WARNING FOR THE MANGUM FIRE SCAR REMAINS IN EFFECT
UNTIL 1 PM MST THIS AFTERNOON FOR COCONINO COUNTY...
At 1055 AM MST, Doppler radar indicated thunderstorms producing
heavy rain over eastern portions of the Mangum burn scar.
HAZARD...Thunderstorms producing flash flooding remain in and
around the Mangum Fire scar.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of areas in and around
the Mangum Fire scar.
Some locations that will experience flash flooding include...
mainly rural areas of Coconino County
LAT...LON 3669 11235 3671 11229 3669 11229 3662 11230
3660 11232 3659 11235 3662 11236
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum486
WGUS75 KFGZ 271911
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1211 PM MST Mon Jul 27 2020
AZC005-272000-
/O.CON.KFGZ.FF.W.0010.000000T0000Z-200727T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
1211 PM MST Mon Jul 27 2020
...FLASH FLOOD WARNING FOR THE MANGUM FIRE SCAR REMAINS IN EFFECT
UNTIL 1 PM MST THIS AFTERNOON FOR COCONINO COUNTY...
At 1209 PM MST, Doppler radar indicated thunderstorms had moved to
the east of the Mangum burn scar.
HAZARD...Flash flooding
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of areas in and around
the Mangum Fire scar.
Some locations that will experience flash flooding include...
mainly rural areas of Coconino County
LAT...LON 3669 11235 3671 11229 3669 11229 3662 11230
3660 11232 3659 11235 3662 11236
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum123
WGUS75 KFGZ 271951
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1251 PM MST Mon Jul 27 2020
AZC005-272001-
/O.EXP.KFGZ.FF.W.0010.000000T0000Z-200727T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
1251 PM MST Mon Jul 27 2020
...FLASH FLOOD WARNING FOR THE MANGUM FIRE SCAR WILL EXPIRE AT 1 PM
MST THIS AFTERNOON FOR COCONINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any road closures. Visit
weather.gov/flagstaff for more information on northern Arizona
weather conditions.
LAT...LON 3669 11235 3671 11229 3669 11229 3662 11230
3660 11232 3659 11235 3662 11236
$$
McCollumWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:53 AM MST, 4 minutes earlier.
Area forecast discussion, Jul 27, 9:53 AM MST, 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 953 AM MST Mon Jul 27 2020 .SYNOPSIS...Scattered afternoon and evening thunderstorms are forecast today and Tuesday, with the best chances east of I-17 and Highway 89. High pressure will build over the desert southwest by Wednesday and will bring much warmer temperatures and a downturn in monsoon activity through the end of the week. && .UPDATE...A little deeper moisture (1+ inch PWAT) is nosing northward along the AZ/NM border this morning. Short range model solutions indicate the highest MUCAPE values in the 1000-1500 J/kg range will develop primarily over the White Mountains this afternoon (where the highest PoPs and moisture are forecast). To the west, a negatively tilted trough axis is currently pivoting northward over southern California. The approaching trough axis will produce 0-6km bulk shear values in the 30-35 knot range over northwestern Coconino County later this afternoon. Even though the highest CAPE and shear values are not lining up over the same areas of northern Arizona, still think there is a non-zero chance for some rotating updrafts to develop over the Kaibab Plateau this afternoon. Would not be surprised to get funnel cloud or land spout reports from that area this afternoon. Otherwise, only made minor updates to the forecast. The updated gridded and text products have been sent. && .PREV DISCUSSION /329 AM MST/...Thunderstorm coverage for Monday will include isolated to scattered coverage for Coconino and Yavapai counties with more widespread activity for Apache, Navajo, and eastern Gila county. By Tuesday, expect coverage to be in the White Mountain Region and along the AZ/NM border with mainly isolated chances elsewhere. All in all, our monsoonal moisture is coming to and end for the moment. A high amplitude ridge will begin building in across the southwest on Tuesday. By Friday, EPS height anomalies show a 597 ridge in place across southwest. An Excessive Heat Watch has been issued for areas below 5000 ft from Thursday morning through Saturday evening in Yavapai County and the Grand Canyon. If you have plans to be outdoors, be prepared for the heat with proper clothing, plenty of water, and save strenuous activity for the morning before the hottest part of the day. Temperatures will be 5-10 degrees above normal with few daily high temperature records threatened. This ridging pattern stays in place for the duration of the the forecast period with only slight movements due to Pacific Northwest trough development. 8-14 day climate outlooks favor this with below normal precipitation and above normal temperatures. && .AVIATION...For the 18Z package...Monsoon moisture will deliver scattered showers and thunders mainly from KFLG eastward with isolated activity to the west. Storms decreasing during the evening. VFR conditions away from storms. Light winds, except wind gusts to near 40 mph near any stronger storms. Aviation discussion not updated for amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms again today, especially from Flagstaff eastward and over higher terrain. Tuesday will see a significant decrease in activity as a warming and drying trend begins. Storm activity Tuesday will be mainly limited to southern Apache and Navajo counties. Expect light winds and increasing Haines Indices. Wednesday through Friday...Expect abnormally hot and dry conditions through this period. Shower and thunderstorm activity is unlikely. && .FGZ WATCHES/WARNINGS/ADVISORIES...Excessive Heat Watch from Thursday morning through Saturday evening FOR AZZ006-037-038. && PUBLIC...TM/ET AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:24 AM MST | Excessive Heat Watch | FGZ | Coconino, Yavapai | 25 hr |
| Jul 27, 2:43 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 27, 3:18 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 27, 3:36 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 3 hr |
| Jul 27, 4:38 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.